Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Apr 23, 2011, 5:21 PM CDT for Love County, Oklahoma. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 23, 2011, 5:21 PM CDT (22:21 UTC)
- Expired
- Apr 23, 2011, 5:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Norman, OK
County Love County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 147 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 5:36 PM CDT | HAIL 1 | Marietta, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1649 J/kg
- Mixed-layer CIN
- -297 J/kg
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 250 m²/s²
- 0-3 km storm-relative helicity
- 321 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
125
WWUS84 KOUN 232221
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT APR 23 2011
OKZ050-232245-
LOVE OK-
521 PM CDT SAT APR 23 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.
AT 519 PM CDT...STRONG THUNDERSTORMS EXTENDING FROM THE RED RIVER
WEST OF THACKERVILLE... AND CONTINUING SOUTH INTO COOKE COUNTY...
WILL MOVE NORTHEAST AROUND 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO NEAR ONE INCH IN DIAMETER...
WIND GUSTS TO 50 MPH...
LAT...LON 3380 9722 3383 9721 3386 9717 3390 9720
3389 9723 3385 9726 3388 9730 3382 9738
3383 9744 3407 9719 3404 9697 3401 9696
3401 9693 3398 9693 3374 9717
$$
CJSWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Apr 23, 3:03 PM CDT, 2 hours 18 minutes earlier.
Area forecast discussion, Apr 23, 3:03 PM CDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 303 PM CDT SAT APR 23 2011 .DISCUSSION... T-STORMS EXPECTED TO DEVELOP MOST ANY TIME LATE THIS AFTERNOON NEAR AND SOUTH OF THE COLD FRONT THAT EXTENDED FROM NEAR ATOKA... TO ARDMORE... TO ARCHER CITY TX. THESE STORMS WILL CONTINUE INTO THE EVENING HOURS WITH A TENDENCY FOR THE CONVECTION TO PROPAGATE MORE TO THE SE AS THE FRONT SAGS SOUTH DUE TO IT BEING REINFORCED SOMEWHAT BY T-STORM OUTFLOW. LATER TONIGHT... T-STORM CHANCES SHOULD IMPROVE FARTHER NORTH ACROSS PARTS OF CENTRAL AND WESTERN OK IN RESPONSE TO AN INCREASING SOUTHERLY LOW LEVEL JET AND ATTENDANT WARM ADVECTION. A WEAK WAVE MAY ALSO BE EMBEDDED IN THE SWLY FLOW ALOFT. MEANWHILE... MODELS ALSO INDICATING SOME ELEVATED CAPE ACROSS THE REGION. T-STORM CHANCES FOR SHWRS/STORMS WILL CONTINUE INTO SUNDAY IN ADVANCE OF A SHORT WAVE THAT WILL BE MOVING EAST THROUGH NM. THE BEST CHANCES FOR RAIN IN MOST AREAS ARE LIKELY TO BE SUNDAY NIGHT IN ASSOCIATION WITH STRENGTHENING SYNOPTIC SCALE LIFT OVER THE SOUTHERN PLAINS. MODELS INDICATE MODERATE HEIGHT FALLS SPREADING OVER THE AREA WITH THE APPROACH OF THE UPPER WAVE AND LEFT FRONT QUADRANT OF THE UPPER JET. MEANWHILE LOW LEVEL JET IS FORECAST TO INCREASE OVER THE REGION AND PULL ELEVATED INSTABILITIES NORTHWARD. THE BEST INSTABILITIES ARE EXPECTED TO SHIFT INTO THE SOUTHEAST PART OF THE AREA ON MONDAY... ALTHOUGH COOL TEMPERATURES ALOFT ASSOCIATED WITH THE UPPER TROUGH COULD CONTINUE TO PRODUCE SCATTERED HIGH-BASED LIGHT PRECIPITATION FARTHER BACK TO THE WEST. A STRONG JET MAX MOVING THROUGH THE WESTERN US WILL RESULT IN DEEPENING ANOTHER WAVE OVER THE SOUTHERN ROCKIES AND PLAINS ON TUESDAY. IN RESPONSE TO THIS NEXT SYSTEM... A SURFACE LOW IS FORECAST TO DEEPEN OVER THE SOUTHERN HIGH PLAINS WHICH COULD PULL MORE MOISTURE/INSTABILITY BACK NORTH INTO THE AREA FROM EASTERN TX. DEPENDING ON THE QUALITY OF MOISTURE RETURN... SCATTERED SHOWERS AND T-STORMS WILL BE POSSIBLE MAINLY ACROSS THE EAST AND NORTH. PRECIP CHANCES WILL END WED MORNING AS THE UPPER TROUGH EXITS THE AREA WITH DRY WEATHER EXPECTED INTO FRIDAY AS THE UPPER RIDGE MOVES INTO THE SOUTHERN PLAINS. CONCERNING FIRE WEATHER ISSUES... MONDAY APPEARS TO BE A POTENTIAL RED FLAG DAY AS A DRYLINE MOVES EAST THROUGH PORTIONS OF SW OK AND WESTERN N-TX DURING THE DAY. WARM TEMPERATURES AND MODERATELY STRONG WINDS ALONG WITH LOW HUMIDITIES WILL RAISE FIRE WEATHER CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 54 70 60 76 / 60 40 60 30 HOBART OK 50 71 57 79 / 40 30 40 20 WICHITA FALLS TX 59 76 63 88 / 50 40 40 20 GAGE OK 42 67 49 71 / 40 40 50 20 PONCA CITY OK 50 64 52 69 / 50 50 60 40 DURANT OK 67 80 66 80 / 60 50 50 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 06/32
Hazardous weather outlook, Apr 23, 11:58 AM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1158 AM CDT SAT APR 23 2011
OKZ004>048-050>052-TXZ083>090-241000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1158 AM CDT SAT APR 23 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK INCLUDES THE AREA SOUTHEAST OF A LINE FROM
STILLWATER TO LAWTON AND SEYMOUR...TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH 11 PM. A SECONDARY TIME FOR SEVERE STORMS WILL BE
FROM 3 TO 8 AM SUNDAY.
IMPACTS...
SIGNIFICANT DAMAGE TO AUTOMOBILES...ROOFTOPS...AND VEGETATION FROM
LARGE HAIL UP TO THE SIZE OF TENNIS BALLS.
DAMAGING WINDS TO 60 MPH.
ONE OR TWO TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM 4 PM UNTIL
11 PM.
DISCUSSION...
A SLOWLY MOVING COLD FRONT WILL PUSH THROUGH MOST OF SOUTHERN
OKLAHOMA AND WESTERN NORTH TEXAS BY THE MID TO LATE AFTERNOON.
THE BEST NEAR SURFACE INSTABILITY WILL LOCATED ALONG AND SOUTHEAST
OF A COALGATE TO ARDMORE AND HENRIETTA...TEXAS LINE AND WILL
PROVIDE A MORE FAVORABLE ENVIRONMENT FOR SEVERE STORMS THIS
AFTERNOON AND EVENING. ELEVATED INSTABILITY BEHIND THE COLD FRONT
WILL BE SUFFICIENT FOR STORMS TO PRODUCE LARGE HAIL...ESPECIALLY
ALONG AND SOUTHEAST OF HOLDENVILLE...PAULS VALLEY AND WICHITA FALLS.
THE STRONGEST STORMS THIS AFTERNOON WILL BE CAPABLE OF PRODUCING
HAIL TO THE SIZE OF TENNIS BALLS...WINDS IN EXCESS OF 60 MPH...AND
PERHAPS TORNADOES.
AREAS ALONG AND SOUTHEAST OF A STILLWATER TO EL RENO AND LAWTON LINE
MAY SEE AN INCREASE IN THUNDERSTORMS DURING THE OVERNIGHT HOURS.
A FEW OF THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO THE
SIZE OF HALF DOLLARS MAINLY BETWEEN 3 AND 8 AM SUNDAY MORNING.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY APR 24.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...70 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
VERY DRY AIR HAS FILTERED INTO NORTHWEST OKLAHOMA. AS TEMPERATURES
SLOWLY WARM THIS AFTERNOON...HUMIDITY LEVELS WILL RANGE FROM
15 TO 20 PERCENT. GUSTY NORTHEAST WINDS WILL HELP ENHANCE
FIRE WEATHER CONDITIONS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS MAY BECOME BETTER ORGANIZED ON SUNDAY AFTERNOON
AND EVENING...ESPECIALLY OVER WESTERN NORTH TEXAS AND SOUTHERN
OKLAHOMA. STORMS WITH VERY LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE. WIDESPREAD COVERAGE OF THUNDERSTORMS WITH FREQUENT
LIGHTNING AND MARGINALLY SEVERE HAIL IS EXPECTED OVER THE REMAINDER
OF OKLAHOMA SUNDAY NIGHT. THIS WILL ALL OCCUR IN ADVANCE OF AN UPPER
LEVEL TROUGH. WHEN THE TROUGH ARRIVES ON MONDAY...THE RISK OF
ORGANIZED SEVERE WEATHER WILL SHIFT INTO CENTRAL AND EASTERN
OKLAHOMA.
FINALLY...A SECOND TROUGH MAY BRING THUNDERSTORMS TO OKLAHOMA AND
TEXAS ON TUESDAY...FOLLOWED BY A DRY PERIOD AT THE END OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
ON MONDAY A DRYLINE OR PACIFIC COLD FRONT IS FORECAST TO SPREAD MUCH
DRIER AIR INTO WESTERN NORTH TEXAS...AND POSSIBLY SOUTHWEST
OKLAHOMA. THE POSSIBILITY OF WILDFIRES WILL BE INCREASED IF THIS
HAPPENS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED
BY 5 AM SUNDAY.
BURKE/6In the hours before
Special weather statement, Apr 23, 4:58 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
458 PM CDT SAT APR 23 2011
OKZ050-232215-
LOVE OK-
458 PM CDT SAT APR 23 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.
AT 456 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 22 MILES SOUTH OF
LEON...MOVING NORTHEAST AT 25 MPH. IF THIS STORM MAINTAINS ITS
CURRENT MOVEMENT... A WARNING MAY BE REQUIRED FOR LOVE COUNTY.
ANOTHER STORM WAS ALSO DEVELOPING ABOUT 15 MILES SOUTHWEST OF
THACKERVILLE.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING
IS ISSUED OR STORMS THREATEN YOU.
LAT...LON 3377 9721 3383 9721 3386 9717 3390 9720
3389 9723 3385 9726 3388 9730 3382 9738
3383 9746 3386 9747 3406 9739 3395 9694
3393 9698 3386 9699 3380 9709 3376 9708
3372 9712
CJSSpecial weather statement, Apr 23, 5:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
521 PM CDT SAT APR 23 2011
OKZ050-232245-
LOVE OK-
521 PM CDT SAT APR 23 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.
AT 519 PM CDT...STRONG THUNDERSTORMS EXTENDING FROM THE RED RIVER
WEST OF THACKERVILLE... AND CONTINUING SOUTH INTO COOKE COUNTY...
WILL MOVE NORTHEAST AROUND 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO NEAR ONE INCH IN DIAMETER...
WIND GUSTS TO 50 MPH...
LAT...LON 3380 9722 3383 9721 3386 9717 3390 9720
3389 9723 3385 9726 3388 9730 3382 9738
3383 9744 3407 9719 3404 9697 3401 9696
3401 9693 3398 9693 3374 9717
CJSThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:00 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Pontotoc, Pottawatomie, Seminole | 60 min |
| Apr 22, 7:06 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 39 min |
| Apr 22, 7:20 PM CDT | Special Weather Statement | OUN | McClain | 10 min |
| Apr 22, 7:26 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 34 min |
| Apr 22, 7:30 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 45 min |
| Apr 22, 7:34 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Stephens | 15 min |
| Apr 22, 7:45 PM CDT | Tornado Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 45 min |
| Apr 22, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Pontotoc, Pottawatomie, Seminole and 1 more | 61 min |
| Apr 22, 8:09 PM CDT | Tornado Warning | OUN | Garvin, Pontotoc | 36 min |
| Apr 22, 8:14 PM CDT | Flash Flood Warning | OUN | Garvin, McClain, Pottawatomie | 3 hr |
| Apr 22, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 46 min |
| Apr 22, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 41 min |
| Apr 22, 8:44 PM CDT | Tornado Warning | OUN | Pontotoc | 31 min |
| Apr 22, 8:45 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 34 min |
| Apr 22, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Garvin, Grady, Hughes, Murray, Pontotoc and 2 more | 61 min |
| Apr 22, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 61 min |
| Apr 22, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 32 min |
| Apr 22, 9:29 PM CDT | Areal Flood Advisory | OUN | Garvin, Grady, Pontotoc, Stephens | 3 hr |
| Apr 22, 9:37 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal, Hughes | 53 min |
| Apr 22, 9:41 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 64 min |
| Apr 22, 9:50 PM CDT | Flash Flood Warning | OUN | Cotton | 4 hr |
| Apr 22, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 47 min |
| Apr 22, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Johnston, Murray, Pontotoc | 62 min |
| Apr 22, 10:18 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, Grady, McClain, Stephens | 57 min |
| Apr 22, 10:30 PM CDT | Severe Thunderstorm Warning | OUN | Atoka, Coal | 43 min |
| Apr 22, 10:41 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 49 min |
| Apr 22, 11:06 PM CDT | Severe Thunderstorm Warning | OUN | Pontotoc | 54 min |
| Apr 22, 11:22 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pottawatomie | 53 min |
| Apr 22, 11:29 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Garvin, Jefferson, Stephens | 61 min |
| Apr 22, 11:34 PM CDT | Special Weather Statement | OUN | Atoka | 26 min |
| Apr 22, 11:49 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Garvin, McClain, Pontotoc, Pottawatomie | 56 min |
| Apr 23, 12:13 AM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pottawatomie, Seminole | 33 min |
| Apr 23, 12:29 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 46 min |
| Apr 23, 12:32 AM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc | 19 min |
| Apr 23, 12:56 AM CDT | Special Weather Statement | OUN | Coal | 19 min |
| Apr 23, 1:14 AM CDT | Special Weather Statement | OUN | Hughes | 31 min |
| Apr 23, 1:40 AM CDT | Special Weather Statement | OUN | Atoka | 20 min |
| Apr 23, 4:58 PM CDT | Special Weather Statement | OUN | Love | 17 min |
| Apr 23, 5:42 PM CDT | Special Weather Statement | OUN | Love | 18 min |
| Apr 23, 6:05 PM CDT | Special Weather Statement | OUN | Love | 10 min |
| Apr 23, 6:36 PM CDT | Special Weather Statement | OUN | Marshall | 9 min |
| Apr 23, 6:52 PM CDT | Special Weather Statement | OUN | Love | 23 min |
| Apr 23, 6:58 PM CDT | Severe Thunderstorm Warning | OUN | Love | 62 min |
| Apr 23, 6:11 PM CDT | Special Weather Statement | OUN | Baylor | 19 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.